Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 14, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 3, 2011, 3:49 PM EDT. It took effect at Apr 3, 2011, 11:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 3:49 PM EDT (19:49 UTC)
- In effect from
- Apr 3, 2011, 11:00 PM EDT
- Expired
- Apr 4, 2011, 4:11 AM EDT
- In force
- 5 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
013 WHUS72 KKEY 031949 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 349 PM EDT SUN APR 3 2011 GMZ052>054-072>075-040400- /O.NEW.KKEY.SC.Y.0014.110404T0300Z-110405T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 349 PM EDT SUN APR 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS AND SEAS... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM. * WINDS AND WAVES: EAST TO SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS AFTER MIDNIGHT...AND CONTINUE THROUGH MONDAY EVENING. SEAS WILL BUILD TO 4 TO 7 FEET BEYOND THE REEF BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
869 WHUS72 KKEY 040811 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 411 AM EDT MON APR 4 2011 GMZ052>054-072>075-040915- /O.CAN.KKEY.SC.Y.0014.000000T0000Z-110405T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 411 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF THE ATLANTIC TODAY DUE TO SUSTAINED SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 3:19 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 3, 3:19 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 319 PM EDT SUN APR 3 2011 .DISCUSSION... CURRENTLY... THE TOWERING CUMULUS LINE WHICH BROUGHT A HEAVY DOWNPOUR OF JUST SHY OF ONE INCH TO BIG COPPITT KEY HAS DIMINISHED...ALTHOUGH SOME SPRINKLES ARE STILL DETECTED JUST NORTH OF THE EXTREME LOWER KEYS. OTHERWISE SKIES HAVE BECOME MOSTLY SUNNY WITH TEMPERATURES IN THE MID 80S. EAST WINDS HAVE BECOME GUSTY WITH SPEEDS 10 TO 15 MPH. ALONG THE REEF...WINDS HAVE BECOME MORE UNIFORM BETWEEN DRY TORTUGAS AND KEY LARGO WITH SPEEDS GENERALLY 10 TO 15 KNOTS. SHORT TERM...TONIGHT THROUGH MONDAY SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE WESTERN ATLANTIC TONIGHT. THIS WILL PROMPT AN EASTERLY SURGE WITH BREEZY CONDITIONS BEGINNING TONIGHT AND CONTINUING THROUGH THE EARLY HALF OF MONDAY NIGHT. ISOLATED SHOWERS WAS INSERTED INTO THE FORECAST FOR THE STRAITS...AS IT APPEARS THAT MOISTURE BELOW 750 MB IS A LITTLE MORE PLENTIFUL AND SOME SPEED CONVERGENCE IS LIKELY TO RESULT ONCE THE EASTERLY WINDS BEGIN TO SURGE. GOES PRECIPITABLE WATER RETRIEVAL IMAGERY INDICATES A MUCH DRYER AIRMASS ACROSS SOUTHWEST FLORIDA...SINKING SOUTHWARD SLOWLY. THIS MAY KEEP RAINFALL PROSPECTS VERY LOW FOR THE KEYS AND GULF SIDE WATERS. OTHERWISE...AN UPPER TROUGH IS ON SCHEDULE TO APPROACH THE MISSISSIPPI VALLEY LATER MONDAY. THE ATLANTIC SURFACE RIDGE WILL BE SHUNTED EASTWARD...ALLOWING WINDS TO TURN SOUTHEAST. MONDAY NIGHT...RAISED POPS SLIGHTLY TO 20 PERCENT AS THERE IS EXPECTED TO BE SOME ISENTROPIC UPGLIDE. IT WILL TAKE AWHILE FOR MOISTURE TO DEEPEN...BUT OVER THE KEYS INSTABILITY IS EXPECTED TO BE MAINTAINED WITH GUIDANCE SOUNDINGS SHOWING LITTLE INHIBITION. LOW COVERAGE...BUT WOULD NOT BE SURPRISED TO SEE A FEW LIGHTNING STRIKES BEFORE DAWN IN THE STRAITS. LONG TERM...TUESDAY THROUGH SUNDAY A WEAKENING FRONT IS EXPECTED TO SLIDE THROUGH TUESDAY EVENING. NOT MUCH CHANGE IN TEMPERATURE WITH SLIGHT LOWERING OF DEWPOINTS EXPECTED BY WEDNESDAY. THERE ARE DISCREPANCIES WITH GUIDANCE ON THE DEPTH OF MOISTURE AT THE TIME OF FRONTAL PASSAGE AND BEYOND. MAINTAINED THE MINIMAL 10 PERCENT POPS INTO WEDNESDAY NIGHT. AFTERWARDS...DEEP LAYER RIDGING BUILDS ACROSS THE FLORIDA PENINSULA. WITH THE STRENGTH OF THE HIGH NOW LOOKING TO TOP 590 DM BY THE WEEKEND...OPTED TO KEEP MAX TEMPERATURES ON THE HIGHER SIDE...MID 80S. WHILE IT WILL TAKE AWHILE FOR THE SURFACE RIDGE TO THE NORTH TO FRESHEN EASTERLY WINDS ONCE MORE...MODERATE BREEZES WILL LIKELY RETURN BY THE WEEKEND AND DRY WEATHER STILL EXPECTED. && .MARINE... SMALL CRAFT ADVISORY WILL BE ISSUED FOR THE ATLANTIC WATERS ONLY FOR INCREASING WINDS AND SEAS LATE THIS EVENING. HIGH PRESSURE STRENGTHENING IN THE WESTERN ATLANTIC WILL FRESHEN THE EAST WINDS THIS EVENING...REACHING SMALL CRAFT ADVISORY CRITERIA OVER THE STRAITS LATE THIS EVENING AND CONTINUING THROUGH MONDAY NIGHT. APPROACHING COLD FRONT TUESDAY WILL ACTUALLY SERVE TO WEAKEN THE WINDS BY AFTERNOON AND VEER THEM TO WEST BY THE END OF THE DAY. GENERALLY LIGHT TO GENTLE NORTHERLY WINDS WILL BECOME EAST BY WEDNESDAY NIGHT...FRESHENING SLIGHTLY BY THURSDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH MONDAY MORNING AT BOTH THE KEY WEST AND MARATHON ISLAND TERMINALS. SURFACE WINDS BE EASTERLY FROM 10 TO 15 KNOTS. SKIES WILL BE MOSTLY CLEAR WITH OCCASIONAL PASSING CUMULUS AROUND FL025. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 75 84 76 84 / - - 20 20 MARATHON 75 86 76 86 / - - 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR INCREASING WINDS AND SEAS TONIGHT GMZ052>054-072>075. && PUBLIC/MARINE.........RIZZO AVIATION/NOWCASTS.....DEVANAS DATA COLLECTION.......FUENTES VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 3, 6:00 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SUN APR 3 2011 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-041000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME TODAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC TONIGHT DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND FLORIDA BAY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC MONDAY DUE TO SUSTAINED SOUTHEAST SURFACE WINDS NEAR 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND FLORIDA BAY MONDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS MONDAY NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME TUESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
In the hours before
Local storm report, Apr 3, 11:54 AM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1154 AM EDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM WATER SPOUT 1 S KEY WEST 24.55N 81.78W
04/03/2011 GMZ054 FL OFFICIAL NWS OBS
A WATERSPOUT WAS SITED SOUTH OF COW KEY CHANNEL BY A NWS
OBSERVER. DURATION OF SPOUT WAS APPROXIMATELY 10 MINUTES.
SEVERAL FUNNEL CLOUDS WERE ALSO SEEN PROTRUDING FROM THE
BASE OF THE CUMULUS LINE THAT WAS DEVELOPING ALONG
SOUTHERN SIDE OF THE LOWER KEYS ISLAND CHAIN. CUMULUS
LINE TRANSLATED SLOWLY TO SW.
1124 AM WATER SPOUT 2 S KEY WEST 24.53N 81.78W
04/03/2011 GMZ054 XX TRAINED SPOTTER
TRAINED SPOTTER BOB WIESE...SPOTTER 91...REPORTED 2
WATERSPOUTS ABOUT 2 MILES SOUTH OF KEY WEST...ONE WHICH
WAS REPORTED AS DISSIPATING.
&&
MPARKEThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:52 AM EDT | Special Marine Warning | KEY | 53 min |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.